Drought, Calhoun
- When
- September 1, 12:00 AM EST to September 30, 11:59 PM EST
- Where
- Calhoun forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.406, -85.197 (the zone’s center; the record gives no point)
September started with D2-D3 drought conditions (severe to extreme) across the counties listed. Although some beneficial rainfall fell from the remnants of Tropical Storm Lee during the first week of the month, it was not enough to make a significant impact, and D2-D3 drought conditions persisted through the end of the month and into October.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
September started with D2-D3 drought conditions (severe to extreme) across the counties listed. Although some beneficial rainfall fell from the remnants of Tropical Storm Lee during the first week of the month, it was not enough to make a significant impact, and D2-D3 drought conditions persisted through the end of the month and into October.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 31, 8:10 PM EST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 910 PM EDT WED AUG 31 2011 .SYNOPSIS... UNDER DEEP ELY FLOW AND AREA PWATS AT OR ABOVE 2 INCHES...A LINE OF STRONG CONVECTION DEVELOPED WED AFTN AND EVE AND SPREAD WWD INTO THE EVENING HOURS INTERACTING WITH OUTFLOW BOUNDARIES. THIS PRODUCED A PERSISTENT GUST FRONT THAT INTERACTED WITH OUTFLOWS AND GENERATED STRONG WINDS ACROSS SE BIG BEND AND ADJACENT WATERS AND WEAKENED SLOWLY AS IT MOVED W/SW INTO REST OF BIG BEND BY 715 PM EDT. ABOUT THAT TIME...EVIDENCE THAT GULF SEA BREEZE FINALLY MANIFESTED ITSELF AND COLLIDED WITH GUST FRONT ACROSS SW GA THAT SPREAD INTO NEIGHBORING HOUSTON COUNTY SE ALA BY 9 PM EDT. EARLIER UPDATED ZFP ACCORDINGLY. AT UPPER LEVELS... THE LARGE SCALE LONGWAVE PATTERN IS HIGHLIGHTED IN THE NRN STREAM BY SYNOPTIC SCALE TROUGHING OVER WRN STATES...RIDGING OVER PLAINS... TROUGHING OVER GREAT LAKES AND RIDGING OVER ERN STATES. SRN STREAM HIGHLIGHTED BY ELONGATED W-E SUBTROPICAL RIDGE FROM WRN BAJA EWD TO GA/SC LINE WITH 594DM HIGH OVER TX. 587DM NOTED LOW OFF CAROLINAS. ANOTHER SMALLER STRETCHES FROM THE BAHAMAS TO SW FL. BETWEEN THE TWO RIDGES...A TROUGH EXTENDS FROM WELL OFFSHORE THE NEW ENGLAND COAST TO CENTRAL FL. LOCAL AREA LOCATED ON SOUTH SIDE OF SUBTROPICAL RIDGE PROVIDING DEEP EASTERLY FLOW ACROSS THE REGION. DURING THE NEXT 24-36 HRS...ERN END OF THE UPPER RIDGE WILL WEAKEN AS A DEEP TROUGH DEVELOPS ALONG THE ERN SEABOARD WITH THE FLOW BECOMING MORE NLY. DRIER AIR WILL CONTINUE TO FILTER IN ON THE E SIDE OF THE LARGE UPPER HIGH IMPACTING ALL BUT COASTAL SECTIONS OF CWA. THIS IS EXPECTED TO LIMIT SHOWER ACTIVITY FOR MOST OF THE AREA AS REFLECTED IN AREA MODEL SOUNDINGS. I.E. TAE GFS WITH 2.09 INCH PWAT AT 00Z THU DROPPING TO 1.4 INCH PWAT AT 00Z FRI. THE EXCEPTION IS LIKELY TO BE ACROSS COASTAL FL WHERE THE INFLUENCE OF TROPICAL WAVE WILL HELP TO GENERATE SCT CONVECTION. WITH LOWER POPS EXPECTED ...TEMPERATURES ARE EXPECTED TO BE A FEW DEGREES HIGHER ON THURS. AT LOWER LEVELS... LOOKING NORTH...MAIN FEATURES ARE A HIGH DOWN SPINE OF APPALACHIANS AND A TROUGH ACROSS N/CNTRL GA. LOOKING SOUTH...A TROPICAL WAVE WAS NOTED OVER THE YUCATAN CHANNEL THAT EXTENDS NORTHWARD INTO THE EASTERN GULF AND HAS HELPED ENHANCE SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS. AN OLD FRONTAL BOUNDARY WAS BECOMING DIFFUSE OVER CENTRAL FL. A MORE EASTERLY WIND FLOW WILL BE IN PLACE FOR THURSDAY AS THE HIGH CONTINUES TO BUILD SOUTHWARD DOWN ERN SEABOARD. LOCAL EYES ARE LOOKING TOWARDS THE NEXT FEATURE BEGINNING ON FRIDAY. BIG QUESTION IS IMPACT, IF ANY, WITH THE STRONG EASTERLY WAVE MOVING OUT OF THE WESTERN CARIBBEAN INTO THE GULF. MODELS CONTINUE A RATHER LARGE SPREAD IN THEIR SOLUTIONS. THE ONE THING THEY ALL GENERALLY AGREE ON IS THAT AN ORGANIZED LOW WILL DEVELOP WITH THIS FEATURE. WHAT THEY DISAGREE ON IS WHERE THE LOW WILL GO OR HOW STRONG IT WILL BECOME. MOST OF THE GUIDANCE FOCUSES ANY DEVELOPMENT OVER THE WESTERN HALF OF THE GULF WHICH SHOULD KEEP LOCAL AREA MOSTLY DRY. .SHORT TERM (REST OF TONIGHT THROUGH EARLY THURSDAY)...ANY REMAINING LAND CONVECTION SHOULD WANE OVER SE ALA/SW GA AND THEN DISSIPATE BY MIDNIGHT. MARINE CONVECTION OVER APALACHEE WILL CONTINUE TO DIMINISH BUT BE SLOWER TO DISSIPATE. EXPECT LOWS FROM AROUND 70 NORTH TO MID 70S AT THE COAST. AREAS OF FOG WILL DEVELOP OVER PORTIONS OF THE INLAND AREAS LATE TONIGHT... ESPECIALLY IN RECENT RAIN AREAS...I.E ERN COUNTIES. ELY FLOW MAY LIMIT SMOKE FROM WAKULLA FIRES BUT WILL HAVE TO BE MONITORED. && .AVIATION... SHOWERS AND THUNDERSTORMS ARE DIMINISHING ACROSS THE TRI-STATE AREA THIS EVENING...WITH MOST OF THE REMAINING STORMS OVER SOUTHWEST GEORGIA MOVING WESTWARD INTO SOUTHEAST ALABAMA...ASSOCIATED WITH THE REMNANTS OF THE FLORIDA EAST COAST SEABREEZE. THESE STORMS SHOULD DIMINISH BEFORE MIDNIGHT...WITH VFR CONDITIONS OTHERWISE ACROSS THE AREA. EXPECT SOME PATCHES OF MVFR CONDITIONS IN LOW CLOUDS AND FOG BEFORE SUNRISE...MAINLY OVER SOUTH CENTRAL GEORGIA AND THE EASTERN FLORIDA BIG BEND...AS INDICATED IN THE KVLD AND KABY TAFS. THE BRISK EASTERLY FLOW WILL CONTINUE ON THURSDAY. HOWEVER...DRIER AIR WILL SPREAD WESTWARD...AND EXPECT ONLY ISOLATED AFTERNOON CONVECTION OVER INLAND AREAS. UNSETTLED CONDITIONS OVER THE GULF OF MEXICO WILL RESULT IN INCREASED SHOWERS OFFSHORE...AND SOME OF THESE ARE LIKELY TO SPREAD INLAND OVER COASTAL AREAS OF THE FLORIDA BIG BEND AND EASTERN PANHANDLE LATER TONIGHT AND THURSDAY. && .MARINE...WINDS OVER THE COASTAL WATERS ARE EXPECTED TO REMAIN ELEVATED AT LEAST THROUGH TONIGHT AS THE AXIS OF A TROPICAL WAVE TRAVERSES THE WATERS. OUTSIDE OF HIGHER GUSTS ASSOCIATED WITH CONVECTION...WINDS ARE FORECAST TO REMAIN JUST BELOW HEADLINE CRITERIA. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && BLOCK/DUVAL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 813 PM EDT WED AUG 31 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-020015- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 813 PM EDT WED AUG 31 2011 /713 PM CDT WED AUG 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE WEST ACROSS THE WESTERN FLORIDA PANHANDLE AND ADJACENT GEORGIA AND WEAKEN INTO THE LATE EVENING. ADDITIONAL STORMS WILL DEVELOP ACROSS THE INTERACTION OF THE GULF SEA BREEZE AND WESTWARD MOVING GUST FRONT IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. A FEW OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS OF AT LEAST 40 MPH. OTHERWISE...FOG WILL LIKELY DEVELOP AFTER MIDNIGHT...ESPECIALLY OVER AREAS THAT RECEIVED RAIN ON WEDNESDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY...ESPECIALLY ACROSS FLORIDA. WINDS AND SEAS MAY INCREASE TO EXERCISE CAUTION LEVELS THURSDAY AND FRIDAY AS AN AREA OF LOW PRESSURE SLOWLY DEVELOPS IN THE GULF OF MEXICO. THIS LOW PRESSURE SYSTEM WILL LIKELY BE MOVING TOWARD THE NORTHWEST GULF COAST BY THIS WEEKEND...BUT INCREASING TROPICAL MOISTURE EAST OF THIS SYSTEM MAY ENHANCE OUR RAIN CHANCES BY LATE THIS WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK/FOURNIER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
806 PM EDT WED AUG 31 2011
GAZ143-010100-
MILLER GA-
806 PM EDT WED AUG 31 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR MILLER COUNTY...
* UNTIL 900 PM EDT
AT 803 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 6 MILES SOUTHEAST OF COLQUITT...OR NEAR BOYKIN...MOVING
NORTHWEST WEST AT 15 TO 20 MPH.
DIME SIZE HAIL AND POSSIBLE...AND WINDS AROUND 40 MPH ARE EXPECTED
WITH THISSTORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3109 8482 3122 8491 3124 8472 3111 8464
3110 8468 3109 8468
TIME...MOT...LOC 0006Z 091DEG 10KT 3110 8469
24-BLOCKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
814 PM EDT WED AUG 31 2011
GAZ143-010100-
MILLER GA-
814 PM EDT WED AUG 31 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR MILLER COUNTY...
* UNTIL 900 PM EDT
AT 803 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 6 MILES SOUTHEAST OF COLQUITT...OR NEAR BOYKIN...MOVING
NORTHWEST TO WEST AT 15 TO 20 MPH.
DIME SIZE HAIL AND POSSIBLE...AND WINDS AROUND 40 MPH ARE EXPECTED
WITH THIS STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3109 8482 3122 8491 3124 8472 3111 8464
3110 8468 3109 8468
TIME...MOT...LOC 0006Z 091DEG 10KT 3110 8469
24-BLOCKThe national radar mosaic for the moment the first event began.
11 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338877, 338878, 338879, 338880, 338881, 338882, 338883, 338884, 338885, 338886, 338887.